well thank u so much..but that means all those drugs which cause increased histamine levels causes this red man syndrome..
so 4 MRSA if doc is vancomycin..then if pt. develops this syn
inspite of slow infusion what cud be the next Drug of choice for MRSA???
Well, local resistance patterns and susceptibility culturing would guide our choice of antibiotic, but next in line would be linezolid, daptomycin, tmp-smz, and tigecycline, according to DynaMed.
I think that for Step 1, Aditya's mnemonic covers it all - they would want us to know that vancomycin is used to treat lactam-resistant Staph and enterococci infections, Bacillus cereus infection, and Clostridium difficile (after metronidazole), and that it causes Red Man Syndrome and so should be administered slowly and that you might pre-treat with diphenhydramine antihistamine, and that the most serious adverse effects are ototoxicity and nephrotoxicity...